Alert archive / Ohio / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 55, NWS Cleveland, OH

May 26, 20246 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 26, 2024, 7:26 PM EDT for 6 counties in Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2024, 7:26 PM EDT (23:26 UTC)
Expired
May 26, 2024, 8:15 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Lorain County, OH, Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 31 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 7:43 PM EDTTSTM WND DMG1 Se Hunting Valley, OHTree down on utility wires.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:52 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WUUS51 KCLE 262326
SVRCLE
OHC035-055-085-093-133-153-270015-
/O.NEW.KCLE.SV.W.0055.240526T2326Z-240527T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
726 PM EDT Sun May 26 2024

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northwestern Portage County in northeastern Ohio...
  Geauga County in northeastern Ohio...
  Cuyahoga County in northeastern Ohio...
  Southwestern Lake County in northeastern Ohio...
  Northeastern Summit County in northeastern Ohio...
  Northeastern Lorain County in north central Ohio...

* Until 815 PM EDT.

* At 725 PM EDT, severe thunderstorms were located along a line
  extending from near Hudson to Avon Lake, moving northeast at 40
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Cleveland, Lorain, Painesville, Willowick, Chardon, Parma,
  Lakewood, Euclid, Mentor, Cleveland Heights, Strongsville,
  Westlake, North Royalton, North Ridgeville, Solon, Avon Lake,
  Willoughby, Hudson, Twinsburg, and Eastlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4153 8100 4144 8100 4122 8140 4147 8219
      4152 8202 4148 8189 4150 8171 4174 8133
TIME...MOT...LOC 2325Z 242DEG 33KT 4125 8139 4148 8203 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Saunders
3 follow-up statements
336 
WWUS51 KCLE 262346
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
746 PM EDT Sun May 26 2024

OHC093-153-262355-
/O.CAN.KCLE.SV.W.0055.000000T0000Z-240527T0015Z/
Summit OH-Lorain OH-
746 PM EDT Sun May 26 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMMIT AND
NORTHEASTERN LORAIN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern Ohio.

LAT...LON 4154 8101 4144 8100 4135 8117 4133 8120
      4124 8136 4143 8143 4153 8165 4174 8133
TIME...MOT...LOC 2345Z 239DEG 44KT 4136 8108 4159 8172 

$$

OHC035-055-085-133-270015-
/O.CON.KCLE.SV.W.0055.000000T0000Z-240527T0015Z/
Portage OH-Geauga OH-Cuyahoga OH-Lake OH-
746 PM EDT Sun May 26 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN PORTAGE...GEAUGA...NORTHEASTERN CUYAHOGA AND
SOUTHWESTERN LAKE COUNTIES...

At 745 PM EDT, severe thunderstorms were located along a line
extending from near Garrettsville to 8 miles north of Cleveland,
moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cleveland, Painesville, Willowick, Chardon, Euclid, Mentor, Cleveland
Heights, Solon, Willoughby, Eastlake, Streetsboro, South Russell,
Middlefield, Burton, Timberlake, Lakeline, Chesterland, Shaker
Heights, South Euclid, and Mayfield Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4154 8101 4144 8100 4135 8117 4133 8120
      4124 8136 4143 8143 4153 8165 4174 8133
TIME...MOT...LOC 2345Z 239DEG 44KT 4136 8108 4159 8172 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Saunders
457 
WWUS51 KCLE 262358
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
758 PM EDT Sun May 26 2024

OHC035-133-270008-
/O.CAN.KCLE.SV.W.0055.000000T0000Z-240527T0015Z/
Portage OH-Cuyahoga OH-
758 PM EDT Sun May 26 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PORTAGE AND
NORTHEASTERN CUYAHOGA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern Ohio.

LAT...LON 4174 8133 4154 8101 4145 8100 4134 8122
      4135 8129 4152 8140 4156 8139 4157 8143
      4160 8148 4164 8148
TIME...MOT...LOC 2358Z 226DEG 32KT 4143 8127 4167 8142 

$$

OHC055-085-270015-
/O.CON.KCLE.SV.W.0055.000000T0000Z-240527T0015Z/
Geauga OH-Lake OH-
758 PM EDT Sun May 26 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR GEAUGA AND SOUTHWESTERN LAKE COUNTIES...

At 758 PM EDT, severe thunderstorms were located along a line
extending from near South Russell to Eastlake, moving northeast at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Painesville, Willowick, Chardon, Mentor, Willoughby, Eastlake, South
Russell, Middlefield, Burton, Timberlake, Chesterland, Wickliffe,
Willoughby Hills, Mentor-On-The-Lake, Kirtland, Huntsburg, Mayfield,
Claridon, Gates Mills, and Kirtland Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4174 8133 4154 8101 4145 8100 4134 8122
      4135 8129 4152 8140 4156 8139 4157 8143
      4160 8148 4164 8148
TIME...MOT...LOC 2358Z 226DEG 32KT 4143 8127 4167 8142 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Saunders
929 
WWUS51 KCLE 270012
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
812 PM EDT Sun May 26 2024

OHC055-085-270022-
/O.EXP.KCLE.SV.W.0055.000000T0000Z-240527T0015Z/
Geauga OH-Lake OH-
812 PM EDT Sun May 26 2024

...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA AND SOUTHWESTERN LAKE
COUNTIES WILL EXPIRE AT 815 PM EDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern Ohio.

LAT...LON 4174 8133 4154 8101 4145 8100 4134 8122
      4135 8129 4152 8140 4156 8139 4157 8143
      4160 8148 4164 8148
TIME...MOT...LOC 0012Z 242DEG 33KT 4148 8113 4172 8128 

$$

Saunders

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:53 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 26, 3:53 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
353 PM EDT Sun May 26 2024

.SYNOPSIS...
A low pressure system over the Midwest will lift a warm front
into the area tonight, followed by a cold front on Monday. The
low will linger over eastern Ontario on Monday night into
Tuesday with another cold front being extended through the area.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
A line of showers and thunderstorms extends from South Bend to
south of Columbus. Storms are beginning to enter a more
favorable environment for stronger convection with temperatures
across Ohio reaching the lower 80s, prompting SBCAPE values
above 3000 J/kg and DCAPE values of 1000 J/kg or higher.
Therefore, a Severe Thunderstorm Watch has been issued for a
portion of the forecast area through 8 PM, as the leading line
of thunderstorms will enter Hancock to Knox County at around 4
PM and move northeast toward Lake Erie. The most concerning
portion of the line will be the leading edge entering Southwest
Ohio with bowing segments allowing for some stronger winds to
make it to the surface. There is some potential for a QLCS
tornado with this line but the 0-3 km wind shear values are
presently decreasing through northern Ohio so the tornado window
could be brief as the line enters the forecast area. However,
the main threat will be the damaging wind threat. For this
bowing threat further east, another Severe Thunderstorm Watch
has been issued for Northeast Ohio and Northwest PA, as the
thermodynamic environment is presenting most favorable for this
threat through 10 PM.

All indications that this line will continue northeast through
the forecast area and exit the far NW PA counties by Midnight.
So far, there has been rather robust clearing behind the main
line with a dominant cold pool and there should be a distinct
multi-hour break in rain and thunderstorms for the area
tonight. However, another round of more scattered convection
will generate and move into the region, once there is some
recovery. There will be better support further south and
southwest, where there will be a larger recovery window, and
storm coverage will be better outside of the forecast area.
However, there will be some synoptic lifting mechanisms with the
low to the northwest, cold front to the west, and the main
upper trough aloft that should allow for some more thunderstorms
to develop into the forecast area. Severe trends with these
storms will be substantially lower than this afternoon/evening.
Showers and storms will be possible through the first half of
Monday until the cold front passes through the forecast area.
The cold front will be through the forecast area on Monday night
and have the forecast trending to dry.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Upper level low centered over Quebec will continue to eject multiple
shortwave troughs across the region through the short term period.
These shortwaves will bring multiple rounds of showers and
thunderstorms to Northern Ohio and Northwest Pennsylvania. Best
support for thunderstorms will be diurnally driven as MLCAPE values
rise into the 500-1000 J/kg range Tuesday and Wednesday afternoons.

Highs on Tuesday rise into the lower 70s with overnight lows
settling in the lower 50s. Cooler on Wednesday behind a cold front
with highs in the mid to upper 60s and overnight lows in the mid
40s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Much quieter and drier weather in store for the long term as upper
level ridging and surface high pressure build over the eastern
CONUS. We'll be dry through the bulk of the forecast period with our
next chance for precipitation coming on Sunday as another shortwave
approaches the Great Lakes region. Temperatures will climb through
the long term with highs reaching the upper 70s to lower 80s by the
weekend.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Main concern for the TAF period is a line of thunderstorms
stretching from east of Chicago southeast to Cincinnati that is
moving northeast toward the airspace. Thunderstorms have a
history of strong winds with wind gusts to 50 kt possible and
non-VFR conditions, mostly to low MVFR and IFR, in the heaviest
rainfall. The line is moving in a general south-southwest to
north-northeast orientation and will take some time still to
reach the southwest terminals. Have timed in TS chances with a
broader VCTS window and a narrower TEMPO group to highlight the
best period for the strongest wind gusts and lowest prevailing
flight conditions. Behind the main line of storms there could be
some residual convection, however, there has been a fair amount
of clearing behind the line so far. Unfortunately, low pressure
sweeping through the region will allow for another round of
showers and storms to develop later tonight and may impact
terminals to a lesser extent overnight. Confidence in this
second round is a bit lower as coverage will be down a bit from
this main line this afternoon and evening. Ceilings will start
to fill in overnight to a prevailing MVFR and there will be
trends to some IFR for many locations of interior northern Ohio.
There will be a potential for showers and storms ahead of a
final cold front on Monday and this may be limited to NE OH and
NW PA through the end of the TAF period. Winds will start east
to southeast and veer to the south after tonight's convection
and then to the southwest with the cold frontal passage on
Monday.

Outlook...Non-VFR expected with low ceilings and any residual
showers and thunderstorms through Monday night. Periodic Non-
VFR conditions may persist in scattered showers and
thunderstorms on Tuesday and Wednesday.

&&

.MARINE...
Low pressure centered over the Great Plains will lift a warm front
north across the lake tonight. East winds 15-20 knots this afternoon
turn south as the front lifts northward. The surface low moves
northeast toward the Great Lakes region while dragging a cold front
east across the lake on Monday. Winds turn southwesterly behind the
front while increasing to 15-25 knots with waves across nearshore
waters building to 4-6 feet. A Small Craft Advisory will likely be
needed Monday afternoon and evening into Tuesday. Additionally,
hazardous swimming conditions with an increased risk for rip
currents will be likely on Monday. Lingering surface troughing will
remain draped over the lake through the middle of the week. High
pressure builds in overhead from the northwest by mid week and will
turn winds onshore at 10-15 knots through the end of the week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 8 PM EDT this evening for OHZ003-
     007.
PA...None.
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ142-
     143.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...Sefcovic
MARINE...Iverson
Hazardous weather outlook, May 26, 4:08 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
408 PM EDT Sun May 26 2024

OHZ009-272015-
Erie-
408 PM EDT Sun May 26 2024

This Hazardous Weather Outlook is for north central Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms are likely late this afternoon into this
evening and there is a Slight Risk of severe weather. Damaging wind
gusts are the primary threat, but large hail, a few tornadoes, and
locally heavy rainfall cannot be ruled out.

There is a moderate risk of rip currents today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

OHZ006-017>019-027>029-036-037-047-272015-
Wood-Hancock-Seneca-Huron-Wyandot-Crawford-Richland-Marion-Morrow-
Knox-
408 PM EDT Sun May 26 2024

...SEVERE THUNDERSTORM WATCH 316 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are likely late this afternoon into this
evening and there is a Slight Risk of severe weather. Damaging wind
gusts are the primary threat, but large hail, a few tornadoes, and
locally heavy rainfall cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.

OHZ010>014-020>023-030>033-038-089-PAZ001>003-272015-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-
Trumbull-Ashland-Wayne-Stark-Mahoning-Holmes-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
408 PM EDT Sun May 26 2024

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are likely late this afternoon into this
evening and there is a Marginal Risk of severe weather. Damaging
wind gusts are the primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.

LEZ061-142>145-162>165-272015-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
408 PM EDT Sun May 26 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Showers and thunderstorms are likely late this afternoon into this
evening and a few storms may be strong to severe. Damaging wind
gusts are the primary threat, but large hail or waterspouts cannot
be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

LEZ146>149-166>169-272015-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
408 PM EDT Sun May 26 2024

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are likely late this afternoon into this
evening and a few storms may be strong to severe. Damaging wind
gusts are the primary threat, but large hail or waterspouts cannot
be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.

OHZ003-007-272015-
Lucas-Ottawa-
408 PM EDT Sun May 26 2024

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

OHZ008-272015-
Sandusky-
408 PM EDT Sun May 26 2024

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms are likely late this afternoon into this
evening and there is a Slight Risk of severe weather. Damaging wind
gusts are the primary threat, but large hail, a few tornadoes, and
locally heavy rainfall cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

In the hours before

Special weather statement, May 26, 5:27 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Cleveland OH
527 PM EDT Sun May 26 2024

OHZ017>019-027>030-036-037-262200-
Seneca OH-Crawford OH-Wyandot OH-Huron OH-Marion OH-Richland OH-
Hancock OH-Ashland OH-Morrow OH-
527 PM EDT Sun May 26 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN HURON...RICHLAND...
SOUTHERN SENECA...NORTHERN MARION...WESTERN ASHLAND...WYANDOT...
NORTHERN MORROW...CRAWFORD AND EASTERN HANCOCK COUNTIES THROUGH 600
PM EDT...

At 527 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Loudonville to near
Mount Gilead to near Marseilles. Movement was north at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mansfield, Marion, Ashland, Bucyrus, Upper Sandusky, Mount Gilead,
Galion, Shelby, Willard, Ontario, Lexington, Crestline, Loudonville,
New London, Bellville, Plymouth, Forest, New Washington, Bloomville,
and Sycamore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and northwestern Ohio. A Severe Thunderstorm Watch also
remains in effect until 1100 PM EDT for north central and
northeastern Ohio.

&&

LAT...LON 4110 8353 4106 8291 4108 8234 4058 8222
      4054 8281 4059 8342 4068 8342 4070 8344
      4071 8349 4082 8350 4082 8357
TIME...MOT...LOC 2127Z 170DEG 38KT 4067 8225 4061 8283 4065 8341

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Iverson
Special weather statement, May 26, 5:53 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
553 PM EDT Sun May 26 2024

OHZ003-006-017-262245-
Wood OH-Hancock OH-Lucas OH-
553 PM EDT Sun May 26 2024

...A STRONG THUNDERSTORM WILL IMPACT WOOD...NORTHERN HANCOCK AND
SOUTHWESTERN LUCAS COUNTIES THROUGH 645 PM EDT...

At 553 PM EDT, Doppler radar was tracking a strong thunderstorm over
Findlay, moving north at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Findlay, Bowling Green, Fostoria, Perrysburg, Rossford, Waterville,
Whitehouse, North Baltimore, McComb, Weston, Arcadia, Van Buren,
Maumee, Walbridge, Pemberville, Millbury, Haskins, Luckey, Bradner,
and Grand Rapids.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northwestern Ohio.

&&

LAT...LON 4154 8388 4157 8341 4101 8343 4105 8388
TIME...MOT...LOC 2153Z 162DEG 40KT 4108 8364

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Saunders
Local storm report, May 26, 6:01 PM EDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
601 PM EDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Tstm Wnd Gst     4 N Mansfield           40.82N 82.52W
05/26/2024  M53 MPH          Richland           OH   ASOS

            ASOS station KMFD Mansfield.

0545 PM     Tstm Wnd Gst     2 SW Findlay            41.02N 83.67W
05/26/2024  M44 MPH          Hancock            OH   ASOS

            ASOS station KFDY Findlay.

&&
Special weather statement, May 26, 6:28 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
628 PM EDT Sun May 26 2024

OHZ022-032-033-262315-
Portage OH-Stark OH-Mahoning OH-
628 PM EDT Sun May 26 2024

...STRONG THUNDERSTORMS WILL IMPACT MAHONING...SOUTHERN PORTAGE AND
STARK COUNTIES THROUGH 715 PM EDT...

At 627 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from North Canton to near Carrollton to near St.
Clairsville. Movement was northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Canton, Youngstown, Columbiana, Boardman, Alliance, North Canton,
Louisville, Campbell, Canfield, Sebring, Minerva, Hartville,
Waynesburg, East Sparta, Austintown, Struthers, Randolph, Atwater,
Poland, and Ellsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern Ohio.

&&

LAT...LON 4065 8141 4099 8141 4113 8099 4113 8052
      4090 8053 4090 8081 4093 8084 4093 8089
      4090 8090 4090 8108 4073 8109 4072 8124
      4065 8124
TIME...MOT...LOC 2227Z 229DEG 26KT 4087 8137 4051 8114 4011 8095

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Iverson
Local storm report, May 26, 6:33 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
633 PM EDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     Tstm Wnd Gst     4 N Whitehouse          41.58N 83.80W
05/26/2024  M53 MPH          Lucas              OH   ASOS

            ASOS station KTOL Toledo.

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:05 AM EDTDense Fog AdvisoryCLEAshtabula, Cuyahoga, Geauga, Mahoning, Portage, Summit and 1 more7 hr
May 26, 1:26 PM EDTBeach Hazards StatementCLELucas, Ottawa7 hr
May 26, 1:26 PM EDTSmall Craft AdvisoryCLE7 hr
May 26, 5:27 PM EDTSpecial Weather StatementCLECrawford, Marion, Richland, Wyandot33 min
May 26, 5:44 PM EDTTornado WarningCLEAshland, Crawford, Huron, Richland46 min
May 26, 5:47 PM EDTSevere Thunderstorm WarningCLEHolmes, Stark, Summit, Wayne43 min
May 26, 5:53 PM EDTSpecial Weather StatementCLEWood52 min
May 26, 6:17 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Seneca, Wood58 min
May 26, 6:28 PM EDTSpecial Weather StatementCLEMahoning, Stark47 min
May 26, 6:31 PM EDTSpecial Marine WarningCLE119 min
May 26, 7:00 PM EDTTornado WarningCLEErie, Lorain15 min
May 26, 7:27 PM EDTSpecial Marine WarningCLE2 hr
May 26, 7:48 PM EDTSpecial Weather StatementCLEMahoning27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.